Alert archive / Montana / Wind Chill Advisories in 2021

Wind Chill Advisory 6, NWS Glasgow, MT

February 14, 202112 counties in Montana

NWS Glasgow, MT issued this wind chill advisory at Feb 14, 2021, 2:26 PM MST for 12 counties in Montana. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2021, 2:26 PM MST (21:26 UTC)
Expired
Feb 15, 2021, 11:00 AM MST
In force
21 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2021-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2021-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

667 
WWUS45 KGGW 142126
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
226 PM MST Sun Feb 14 2021

MTZ016>027-059>062-151130-
/O.NEW.KGGW.WC.Y.0006.210214T2126Z-210215T1800Z/
Central and Southeast Phillips-Central and Southern Valley-
Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-
Richland-Dawson-Prairie-Wibaux-Northern Phillips-
Southwest Phillips-Northern Valley-Eastern Roosevelt-
Including the cities of Malta, Saco, Glasgow, Fort Peck, 
Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, 
Poplar, Winnett, Jordan, Circle, Sidney, Fairview, Glendive, 
Richey, Terry, Wibaux, Whitewater, Zortman, Opheim, 
and Culbertson
226 PM MST Sun Feb 14 2021

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY...

* WHAT...Very cold wind chills. Wind chills 20 to 40 below zero.

* WHERE...Portions of northeast Montana.

* WHEN...Until 11 AM MST Monday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
2 follow-up statements
589 
WWUS45 KGGW 150939
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
239 AM MST Mon Feb 15 2021

MTZ016>027-059>062-151800-
/O.CON.KGGW.WC.Y.0006.000000T0000Z-210215T1800Z/
Central and Southeast Phillips-Central and Southern Valley-
Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-
Richland-Dawson-Prairie-Wibaux-Northern Phillips-
Southwest Phillips-Northern Valley-Eastern Roosevelt-
Including the cities of Malta, Saco, Glasgow, Fort Peck, 
Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, 
Poplar, Winnett, Jordan, Circle, Sidney, Fairview, Glendive, 
Richey, Terry, Wibaux, Whitewater, Zortman, Opheim, 
and Culbertson
239 AM MST Mon Feb 15 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Portions of northeast Montana.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
627 
WWUS45 KGGW 151809
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
1109 AM MST Mon Feb 15 2021

MTZ016>027-059>062-151915-
/O.EXP.KGGW.WC.Y.0006.000000T0000Z-210215T1800Z/
Central and Southeast Phillips-Central and Southern Valley-
Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-
Richland-Dawson-Prairie-Wibaux-Northern Phillips-
Southwest Phillips-Northern Valley-Eastern Roosevelt-
1109 AM MST Mon Feb 15 2021

...WIND CHILL ADVISORY HAS EXPIRED...

The Wind Chill Advisory for Northeast Montana has been allowed to
expire as wind chills have risen above advisory criteria for most
locations.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Feb 14, 2:26 PM MST, 0 minutes earlier.

Area forecast discussion, Feb 14, 2:26 PM MST, 0 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
226 PM MST Sun Feb 14 2021

.DISCUSSION...

Afternoon Update: The most notable change from the previous
forecast is with respect to precipitation potential on Tuesday.
While some of the typical blended ensembles are trending towards
almost no chance of precipitation over the region, many of both
the higher and lower resolution deterministic models are painting
a fairly broad brush of slight chances for some precipitation.
Thus, the forecast this afternoon was altered to trend somewhat
more towards the deterministic solutions. However, the rest of the
forecast remains fairly unchanged and is in good shape.

Cliff

PREVIOUS DISCUSSION:
With the worst of the coldest winds chills finally moving behind
us as today progresses, we will be able to recover from the this
prolonged cold spell. Even though the coldest temperatures and
most dangerous wind chills will end later this morning, the Wind
Chill Warning will likely need to be replaced by a Wind Chill
Advisory. Will let the next shift handle that to avoid public
confusion will multiple headline products at the same time.

The unusually cold arctic air mass will shift more toward the
Great Lake region later today which will allow the beginning of a
shift in the weather pattern, bringing more moderating
temperatures to northeast Montana.

No great ridge of warm high pressure is forecast, but something of
a more progressive NW flow is expected amid a more relaxed
temperature field. Thankfully, as this next week progresses,
temperatures will steadily climb to above freezing by the latter
half of the week.

It should be noted that from Monday evening through Tuesday
morning, that a subtle embedded short wave disturbance has begun
to introduce slight chances for snow moving into portions of NE
Montana. Light accumulations if any are expected.

Otherwise, most of the expected precipitation over this next week will
be confined to the more terrain-induced areas of central and
southern Montana.

&&

.AVIATION...

Expected Flight Category: VFR

Synopsis: A few high clouds will pass over the area, with no
impact to flight conditions. Scattered areas of light haze from
low level ice crystals will be possible today. More overcast
conditions are expected tomorrow, however ceilings should remain
VFR through the period.

Winds: Expect mostly light and variable winds through Monday for
most of the region, though areas west of and including GGW will
see a gradual increase in wind speeds out of the southeast through
the period, topping out Monday afternoon in the 15-20 kt range.

Cliff

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until 11 AM MST Monday for Central and
Southeast Phillips...Central and Southern Valley...Daniels...
Dawson...Eastern Roosevelt...Garfield...McCone...Northern
Phillips...Northern Valley...Petroleum...Prairie...Richland...
Sheridan...Southwest Phillips...Western Roosevelt...Wibaux.

&&

weather.gov/glasgow

Nearby

Wind Chill Advisories in Montana, 2021Every wind chill advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.